Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 285, NWS Atlanta, GA

May 16, 2009Sumter County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 16, 2009, 3:00 PM EDT for Sumter County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2009, 3:00 PM EDT (19:00 UTC)
Expired
May 16, 2009, 3:45 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Sumter County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 161900
SVRFFC
GAC261-161945-
/O.NEW.KFFC.SV.W.0285.090516T1900Z-090516T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT SAT MAY 16 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 345 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LESLIE...
  MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DESOTO...COBB...HUNTINGTON AND LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3190 8401 3190 8414 3191 8422 3203 8425
      3209 8398 3207 8398 3201 8395 3191 8393
      3190 8394 3190 8400
TIME...MOT...LOC 1859Z 260DEG 11KT 3196 8412

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 11:37 AM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 16, 11:37 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 AM EDT SAT MAY 16 2009

.UPDATE...
RESENT THE ZONES TO REFRESH THE WORDING FOR THE AFTERNOON...DID NOT
MAKE ANY CHANGES HOWEVER. EXPECT CONVECTION TO BECOME MORE
WIDESPREAD THROUGHOUT THE AFTERNOON HOURS. LATEST RUC ANALYSIS
DEPICTS A VORTICITY MAXIMUM ACROSS EAST CENTRAL ALABAMA. THIS
FEATURE IS ALSO NOTED ON VISIBLE SATELLITE THIS MORNING AS A
SLIGHT SPIN ACROSS EAST CENTRAL ALABAMA. THIS FEATURE IS ACTING AS
A FOCUS FOR CONTINUOUS SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS
WEST CENTRAL GEORGIA THIS MORNING. FRONTAL BOUNDARY IS PARALLELING
THE MISSISSIPPI RIVER AS OF LATE THIS MORNING...WITH ONLY SLOW
PROGRESS TO THE EAST. SOME STRONG THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON...WITH MIXED LAYER CAPE VALUES OF 1500-2000 J/KG. SHEAR
IS ALMOST NONEXISTENT HOWEVER...WITH 0-6KM BULK SHEAR VALUES LESS
THAN 10 KT...SO WHILE MOST STORMS SHOULD REMAIN BELOW SEVERE
LIMITS...A FEW PULSE SEVERE STORMS ARE NOT OUT OF THE QUESTION.
HEAVY RAINFALL APPEARS TO BE A MORE SIGNIFICANT
THREAT...ESPECIALLY ACROSS WEST CENTRAL GEORGIA WHERE CONVECTION
HAS BEEN CONTINUOUS THROUGH THE MORNING HOURS.

&&

.PREV DISCUSSION... /ISSUED 500 AM EDT SAT MAY 16 2009/

SHORT TERM /TODAY THROUGH MONDAY/...
MODELS CONTINUE TO SHOW STRONG COLD FRONT MOVING ACROSS THE
TENNESSEE/LOWER MISSISSIPPI VALLEY REGION TODAY...APPROACHING
EXTREME NORTHWEST GEORGIA EARLY TONIGHT...THEN MOVING TO NEAR AN
ATLANTA TO ATHENS LINE BY 12Z SUNDAY. LOOK FOR CURRENT CONVECTIVE
ACTIVITY AFFECTING PORTIONS OF NORTHWEST GEORGIA EARLY THIS
MORNING TO CONTINUE TO WANE...THEN SHOWERS AND TSTORMS BECOMING
WIDESPREAD OVER MUCH OF THE COUNTY WARNING AREA THIS
AFTERNOON/EVENING IN MOIST INCREASINGLY UNSTABLE AIRMASS OUT AHEAD
OF THE FRONT. STILL NOT OUTLOOKED BY SPC IN RISK OF SEVERE...BUT
THEY DO HAVE MUCH OF NORTH GEORGIA IN THE 5% REGION FOR PROBABILITY
OF SEVERE STORMS DAY ONE. WITH MODEL CAPES IN THE 100O TO 2000 RANGE
OVER MUCH OF NORTH AND WEST GEORGIA THIS AFTERNOON...ISOLATED SEVERE
STORMS NOT OUT OF THE QUESTION. MODELS SIMILAR WITH FRONT PUSHING
INTO CENTRAL GEORGIA SUNDAY AFTERNOON AND LOOK FOR BEST PRECIP
COVERAGE AND THREAT OF SEVERE STORMS TO BE MAINLY OVER CENTRAL AND
SOUTH GEORGIA. AS THE FRONT DRIFTS INTO SOUTH GEORGIA SUNDAY
NIGHT...AND SURFACE HIGH PRESSURE BUILDS SOUTHEAST FROM THE GREAT
LAKES...MODELS SHOW DRIER AIR ADVECTING INTO NORTH GEORGIA...BUT
MAINTAIN SOME DEEPER MOISTURE OVER CENTRAL SECTS WELL INTO MONDAY AS
THE THE FRONT MEANDERS NEAR THE GEORGIA/FLORIDA BORDER.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED PROGS CONTINUE TO OFFER VARYING SOLUTIONS ON THE
EVOLUTION OF A LOW PRESSURE SYSTEM EXPECTED TO DEVELOP OVER THE
SOUTH CENTRAL GULF TUESDAY/WEDNESDAY TIME FRAME. GFS CONTINUE TO
BE THE MOST AGGRESSIVE WITH SPREADING DEEPER MOISTURE ASSOCIATED
WITH THIS FEATURE NORTHWARD INTO OUR AREA. HOWEVER...PLAN TO
CONTINUE PREVIOUS FORECAST TREND WITH SLIGHT CHANCE POPS MAINLY
ACROSS EXTREME SOUTHERN COUNTIES FOR NOW WITH SEVERAL MODEL RUNS
YET TO GO.

AVIATION...UPDATE...
IT LOOKS LIKE A SUCKER HOLE OF MVFR-VFR CEILINGS CAME BY THE ATL
AREA WITH CONDITIONS NOW LESSENING TO THE S AS IFR CEILINGS ARE
FILLING BACK IN OVER THE CCO/FFC AREAS. POTENTIAL FOR IFR-MVFR
CEILINGS THROUGH THE MORNING THAT SHOULD IMPROVE LATER MORNING.
CONVECTIVE SHOWERS HAVE POPPED UP AROUND THE AREA AND WILL TEND TO
KEEP THINGS MIXED UP. EXPECT A FLARE UP OF THUNDERSTORMS TODAY
ACROSS THE AREA...MAXIMIZING DURING THE AFTERNOON AND EVENING.
SURFACE WINDS LIGHT SSE BECOMING SW DURING THE DAY. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          77  63  74  50  72 /  80  70  60  20  10
ATLANTA         77  62  71  52  71 /  90  70  60  20   5
BLAIRSVILLE     74  60  68  45  67 /  90  80  60  10   5
CARTERSVILLE    78  60  71  50  72 / 100  80  50  10   5
COLUMBUS        81  66  77  56  73 /  70  60  60  30  10
GAINESVILLE     75  61  70  51  70 /  90  80  60  20   5
MACON           83  67  81  53  73 /  60  60  70  40  20
ROME            80  61  71  48  74 /  90  80  50  10   5
PEACHTREE CITY  78  62  74  50  71 /  80  70  60  20   5
VIDALIA         86  66  82  52  70 /  50  50  70  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

22
Hazardous weather outlook, May 16, 11:30 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT SAT MAY 16 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA AND
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA...
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE TO NORTH GEORGIA THIS EVENING AND TO CENTRAL
GEORGIA SUNDAY MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE GUSTY WINDS...HAIL
AND LIGHTNING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY
LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTH OF ATLANTA AND
ATHENS...THIS AFTERNOON AND EVENING. HOWEVER...SCATTERED TO NUMEROUS
THUNDERSTORMS MAY CONTINUE WELL INTO SATURDAY NIGHT.

.DISCUSSION...
A MOIST AIRMASS WILL CONTINUE OVER THE AREA TODAY. THE AIRMASS WILL
BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO
2000 AND LIFT INDICES OF MINUS 4 TO MINUS 7. THIS WILL ALLOW A FEW
STORMS TO BECOME SEVERE AS A COLD FRONT APPROACHES THE AREA. AN
INHIBITING FACTOR FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE THE
LACK OF VERTICAL WIND SHEAR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON SUNDAY. THERE
IS A CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL GEORGIA ON
MONDAY...AND AGAIN ON WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

In the hours before

Special weather statement, May 16, 2:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SAT MAY 16 2009

GAZ060-161900-
234 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL... HEAVY RAIN AND
FREQUENT LIGHTNING IN PUTNAM COUNTY UNTIL 300 PM EDT...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EATONTON...AND MOVING EAST AT 15 MPH.

PEA SIZE HAIL... WIND GUSTS OF 35 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE AS THIS STORM MOVES ACROSS PUTNAM COUNTY
THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WARFIELD...STANFORDVILLE...WILLARD...EATONTON...FLAT ROCK...ROCK
EAGLE 4-H CENTER...ROCKVILLE AND PHOENIX.
Special weather statement, May 16, 2:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT SAT MAY 16 2009

GAZ074-084-161915-
236 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WILKINSON AND WASHINGTON COUNTIES UNTIL 315 PM EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTHWEST OF OCONEE...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKINSON AND WASHINGTON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE OCONEE AND TENNILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 2:42 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT SAT MAY 16 2009

GAZ083-095-096-107-161930-
242 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PULASKI...BLECKLEY...HOUSTON AND TWIGGS COUNTIES UNTIL 330 PM EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KATHLEEN...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PULASKI...BLECKLEY...HOUSTON AND TWIGGS COUNTIES THROUGH 330 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CLINCHFIELD...
HAYNEVILLE...SAND BED...KATHLEEN...KLONDIKE...BONAIRE...OCMULGEE
PUBLIC FISHING AREA...MAGNOLIA...PAULK...PORTER...COLEY STATION...
TARVERSVILLE...ROYAL AND GOLDSBORO. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 2:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT SAT MAY 16 2009

GAZ104-105-161930-
244 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
SUMTER AND DOOLY COUNTIES UNTIL 330 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM METHVINS TO SUMTER...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SUMTER AND DOOLY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE SUMTER...HUNTINGTON...NEW ERA...
PENNINGTON...METHVINS...LAMAR...LESLIE...FLINT RIVER WMA...DRAYTON...
COBB AND DESOTO. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 2:51 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT SAT MAY 16 2009

GAZ072-082-083-161945-
251 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN
TWIGGS...BIBB AND JONES COUNTIES UNTIL 345 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROSS KEYS...AND MOVING NORTHEAST AT 15 MPH.

PEA SIZED HAIL...WIND GUSTS OF 35 MPH...BRIEF HEAVY RAIN AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES
ACROSS TWIGGS...BIBB AND JONES COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE FRANKLINTON...
WESLEYAN... ARKWRIGHT... RUTLAND...PAYNE CITY...MACON...CROSS
KEYS... GRISWOLDVILLE... POSTELL... CLINTON... MOUNTAIN
SPRINGS...AND JAMES.
Special weather statement, May 16, 2:56 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT SAT MAY 16 2009

GAZ081-161945-
256 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...HEAVY RAIN AND 35 MPH
WINDS IN CRAWFORD COUNTY UNTIL 345 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEE POPE...AND MOVING NORTHEAST AT 20 MPH.

PEA SIZED HAIL... WIND GUSTS OF 35 MPH... BRIEF HEAVY RAIN... AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES
ACROSS CRAWFORD COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE HORNS...LEE POPE...KNOXVILLE...ROBERTA...
MUSELLA...FRIENDSHIP...SANDY POINT AND JACK BROWN ESTATES.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:16 PM EDTSevere Thunderstorm WarningFFCWhite44 min
May 15, 8:24 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas51 min
May 15, 8:26 PM EDTSevere Thunderstorm WarningFFCCobb34 min
May 15, 8:41 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield30 min
May 15, 8:54 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb36 min
May 15, 9:20 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee40 min
May 15, 9:26 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding34 min
May 16, 11:44 AM EDTFlash Flood WarningFFCHeard3 hr
May 16, 1:14 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox31 min
May 16, 1:40 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair50 min
May 16, 1:47 PM EDTSevere Thunderstorm WarningFFCPulaski, Wilcox43 min
May 16, 3:20 PM EDTSevere Thunderstorm WarningFFCDooly, Macon25 min
May 16, 4:42 PM EDTSevere Thunderstorm WarningFFCWarren48 min
May 16, 7:20 PM EDTSevere Thunderstorm WarningFFCMuscogee25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.